Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Modelling nonlinear dynamics of shape-memory-alloys with approximate models of coupled thermoelasticity
Author: Melnik, R.
Roberts, A.
Citation: Journal of Applied Mathematics and Mechanics (ZAMM), 2003; 83(2):93-104
Publisher: Wiley-V C H Verlag GMBH
Issue Date: 2003
ISSN: 0044-2267
Statement of
R.V. N. Melnik and A. J. Roberts
Abstract: <jats:title>Abstract</jats:title><jats:p>We present a general methodology for constructing approximate models describing shape memory alloys dynamics. We base our discussion on a general three‐dimensional model and the Falk‐Konopka representation for the free energy function. By considering a one‐dimensional counterpart of that model, we show that with little computational efforts we can reproduce successfully phase transition phenomena with our numerical scheme. The same scheme is applied in our code for the general case. Then, we describe a systematic approach to modelling SMA materials, and demonstrate that approach in deriving a centre‐manifold‐based low‐dimensional model from the general three‐dimensional model, preserving all main features of the dynamics. Computer algebra technique allows us to derive such models efficiently and with arbitrary degree of accuracy.</jats:p>
Keywords: nonlinear thermoelasticity
shape-memory alloys
differential-algebraic solver
center manifold technique
Description: © 2003 WILEY-VCH Verlag GmbH & Co.
DOI: 10.1002/zamm.200310009
Published version:
Appears in Collections:Aurora harvest 5
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.